Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Oct 12, 2015, 3:27 AM CDT for 27 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 12, 2015, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 3:27 AM CDT (08:27 UTC)
- In effect from
- Oct 12, 2015, 11:00 AM CDT
- Expired
- Oct 12, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 35 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 58 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS84 KOUN 120827 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 327 AM CDT MON OCT 12 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY FOR STRONG NORTH TO NORTHEAST WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES FOR THE SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... .A COLD FRONT WILL RESULT IN A STRONG WIND SHIFT TO THE NORTH TO NORTHEAST AS IT QUICKLY MOVES SOUTH AND THROUGH MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING INTO EARLY AFTERNOON. WIND GUSTS COULD APPROACH 45 MPH BY 9 AM THIS MORNING AND CONTINUE THROUGH 5 PM IN THE WARNING AREA. OKZ009-014>017-021>024-027-033>039-044-045-TXZ083>090-122115- /O.UPG.KOUN.FW.A.0010.151012T1800Z-151013T0000Z/ /O.NEW.KOUN.FW.W.0009.151012T1600Z-151013T0000Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 327 AM CDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN...SOUTHWESTERN...AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS 35 TO 45 MPH POSSIBLE. * MINIMUM HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...HIGH TEMPERATURES FROM 80 TO 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ018-025-028-029-040-041-046-050-122115- /O.NEW.KOUN.FW.W.0009.151012T1600Z-151013T0000Z/ KINGFISHER-OKLAHOMA-MCCLAIN-CLEVELAND-GARVIN-MURRAY-CARTER-LOVE- 327 AM CDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY FOR PARTS OF CENTRAL AND SOUTHERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WIND...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH POSSIBLE. * MINIMUM HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...HIGH TEMPERATURES FROM 82 TO 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
2 follow-up statements
530 WWUS84 KOUN 121555 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1055 AM CDT MON OCT 12 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY FOR STRONG NORTH TO NORTHEAST WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES FOR THE SOUTHWESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... .A COLD FRONT RESULTED IN A STRONG WIND SHIFT TO THE NORTH TO NORTHEAST AS IT QUICKLY MOVED SOUTH AND THROUGH MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. WIND GUSTS APPROACHING 45 MPH MAY CONTINUE THROUGH 5 PM ACROSS THE WARNING AREA. OKZ009-014>018-021>025-027>029-033>041-044>046-050-TXZ083>090- 130000- /O.CON.KOUN.FW.W.0009.151012T1600Z-151013T0000Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 1055 AM CDT MON OCT 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN... SOUTHWESTERN... AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH POSSIBLE. * MINIMUM HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...HIGH TEMPERATURES FROM 80 TO 90 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ KURTZ
860 WWUS84 KOUN 122353 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT MON OCT 12 2015 OKZ009-014>018-021>025-027>029-033>041-044>046-050-TXZ083>090- 130100- /O.EXP.KOUN.FW.W.0009.000000T0000Z-151013T0000Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 653 PM CDT MON OCT 12 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING. MOST OF THE WIND SPEEDS HAVE DECREASED BELOW 20 MPH...AND WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 11, 10:52 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 11, 10:52 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT SUN OCT 11 2015
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VERY LITTLE CHANGES WERE MADE TO THE 00Z TAFS. EXPECT A COLD FRONT
TO MOVE INTO WWR/GAG AROUND 9-10Z AND ADVANCE SOUTH DURING AFTER
SUNRISE THROUGH THE OTHER TERMINALS. WIND SPEEDS ACTUALLY APPEAR
THEY WILL BE SLIGHTLY STRONGER FOR TERMINALS LIKE LAW AND CSM
WHERE GUSTS MAY BRIEFLY EXCEED 40 KT AT TIMES. THE WINDS WILL
SUBSIDE AFTER SUNSET. VFR WILL APPLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 91 61 81 49 / 0 0 10 0
HOBART OK 95 60 83 48 / 0 0 0 0
WICHITA FALLS TX 97 64 88 50 / 0 0 0 0
GAGE OK 92 57 77 46 / 0 0 10 0
PONCA CITY OK 93 59 79 45 / 0 10 10 0
DURANT OK 91 69 89 53 / 0 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ009-014>017-021>024-027-033>039-044-045.
WIND ADVISORY FROM 8 AM TO 4 PM CDT MONDAY FOR OKZ014-016-
021>023-033>038-044.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083>090.
WIND ADVISORY FROM 8 AM TO 4 PM CDT MONDAY FOR TXZ083>086.
&&
25/03/03Hazardous weather outlook, Oct 11, 10:50 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1050 PM CDT SUN OCT 11 2015 OKZ004>048-050>052-TXZ083>090-130400- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1050 PM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... VERY DRY AIR AND A STRONG NORTH WIND WILL COMBINE TO PRODUCE VERY HIGH WILDFIRE DANGER MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR PART OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .STRONG WINDS... STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP MONDAY MORNING AND PERSIST THROUGH THE AFTERNOON. WIND GUSTS BETWEEN 40 AND 45 MPH ARE LIKELY...ESPECIALLY ACROSS SOUTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.